Fixed bandwidth inference for fractional cointegration

Javier Hualde, Fabrizio Iacone

Research output: Contribution to journalArticlepeer-review


In a fractional cointegration setting we derive the fixed bandwidth limiting
theory of a class of estimators of the cointegrating parameter which are constructed as ratios of weighted periodogram averages. These estimators offer
improved limiting properties over those of more standard approaches like OLS
or NBLS estimation. These advantages have been justified by means of traditional asymptotic theory and here we explore whether these improvements
still hold when considering the alternative fixed bandwidth theory and, more
importantly, whether this latter approach provides a more accurate approximation to the sampling distribution of the corresponding test statistics. This appears to be relevant, especially in view of the typical oversizing displayed
by Wald statistics when confronted to the standard limiting theory. A Monte
Carlo study of finite-sample behaviour is included.
Original languageEnglish
Article number40
Pages (from-to)544–572
Number of pages29
JournalJournal of Time Series Analysis
Issue number4
Early online date12 Mar 2019
Publication statusPublished - Jul 2019

Bibliographical note

© 2019 John Wiley & Sons Ltd. This is an author-produced version of the published paper. Uploaded in accordance with the publisher’s self-archiving policy. Further copying may not be permitted; contact the publisher for details.


  • Fixed bandwidth inference
  • fractional cointegration
  • generalized least squares
  • narrow band least squares

Cite this